Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Columbia, SC

June 11, 2007Lancaster County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 11, 2007, 2:03 PM EDT for Lancaster County, South Carolina. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2007, 2:03 PM EDT (18:03 UTC)
Expired
Jun 11, 2007, 2:45 PM EDT
In force
42 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Lancaster County, SC

The radar

The Columbia radar (KCAE), 89 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 2:13 PM EDTHAIL 1.753 S Lancaster, SC
Jun 11, 2:17 PM EDTHAIL 15 Sse Lancaster, SCQUARTER SIZE HAIL.
Jun 11, 2:44 PM EDTHAIL 0.88Heath Springs, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 1:31 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 111803
SVRCAE
SCC057-111845-
/O.NEW.KCAE.SV.W.0072.070611T1803Z-070611T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
203 PM EDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 245 PM EDT

* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  NEAR LANCASTER...AND MOVING SOUTHEAST AT 10 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE KERSHAW AND HEATH
  SPRINGS

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL GEORGIA.

LAT...LON 3475 8061 3471 8081 3449 8074 3449 8057
      3463 8042

$$

SJN
2 follow-up statements
000 
WWUS52 KCAE 111814
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
213 PM EDT MON JUN 11 2007

SCC057-111845-
/O.CON.KCAE.SV.W.0072.000000T0000Z-070611T1845Z/
LANCASTER SC-
213 PM EDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR LANCASTER COUNTY...

AT 206 PM EDT...NICKEL SIZED HAIL WAS REPORTED IN THE TOWN OF 
LANCASTER. 

AT 213 PM...THIS STORM WAS LOCATED JUST SOUTHEAST OF 
LANCASTER...NEAR ELGIN....AND MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND 
GUSTS. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEATH 
SPRINGS AND KERSHAW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL GEORGIA.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3475 8061 3471 8081 3449 8074 3449 8057
      3463 8042

$$

DCM
000 
WWUS52 KCAE 111830
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
230 PM EDT MON JUN 11 2007

SCC057-111845-
/O.CON.KCAE.SV.W.0072.000000T0000Z-070611T1845Z/
LANCASTER SC-
230 PM EDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT 
FOR SOUTHERN LANCASTER COUNTY...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HEATH SPRINGS...OR ABOUT 8 MILES SOUTHEAST OF
LANCASTER...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KERSHAW

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED WEST OF ELGIN WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL GEORGIA.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3475 8061 3471 8081 3449 8074 3449 8057
      3463 8042

$$

DCM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:43 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 11, 1:43 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
143 PM EDT MON JUN 11 2007

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE CAROLINAS ON
TODAY AND TUESDAY. THIS COMBINED WITH MODERATE INSTABILITY DURING
THE DAY WILL KEEP THE WEATHER UNSETTLED AND KEEP THE CHANCE FOR
PRECIPITATION IN THE FORECAST.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
CONVECTION DEVELOPING OVER THE NORTHERN FA IN RESPONSE TO DAYTIME
HEATING AND APPROACHIGN UPEPR DISTURBANCE/COOLING ALOFT. SPC JUST
ISSUED A SEVERE THUNDERSTORM WATCH FOR THE ENTIRE FORECATS
AREA...IN EFFECT UNTIL 10 PM TONIGHT.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/...
MODELS SUGGEST A STRONGER SHORT WAVE WILL DROP SOUTH ACROSS THE
REGION TUESDAY...LOW LEVEL MOISTURE SHOULD BE STILL IN
PLACE AND MODERATE INSTABILITY STILL FORECAST. WILL CONTINUE
CHANCE THUNDERSTORMS TUESDAY AND WEDNESDAY...ALTHOUGH MAINLY
DIURNAL IN NATURE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER LOW OVER AREA THURSDAY. ANOTHER UPPER LOW OFF THE NORTH
CAROLINA COAST FRIDAY AND SATURDAY. UPPER LOW MOVES EAST AND AWAY
BY SUNDAY. THESE FEATURES WILL PULL SHORT WAVES OVER THE AREA
THROUGH SATURDAY...PROVIDING ENOUGH INSTABILITY TO KEEP A CHANCE-
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. ACTIVITY SHOULD BE
EAST OF THE CAE CWA BY SUNDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE LOWER LEVEL CLOUDINESS THAT WAS IN PLACE THIS MORNING HAS
DISSIPATED...BUT A VEIL OF UPPER LEVEL CLOUDINESS REMAINS OVER THE
REGION. THIS IS CUTTING DOWN ON INSOLATION AND TEMPS.
HOWEVER...ENOUGH HEATING IS STILL EXPECTED LATER TODAY...ALONG WITH
THE APPROACH OF AN UPPER DISTURBANCE...TO WARRANT A CHANCE OF
SHOWERS AND THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON. SOME OF
THE STORMS COULD BE STRONG. THE ACTIVITY IS EXPECTED TO DIMINISH
LATE THIS EVENING. A PERIOD OF MVFR VSBYS POSSIBLE LATE
TONIGHT/EARLY TUESDAY MORNING...DEPENDING ON THE EXTENT OF ANY
LINGERING DEBRIS CLOUDINESS. WILL EXPECT A CHANCE OF THUNDERSTORMS
AGAIN TUESDAY AFTERNOON...MAINLY AFTER 18Z.

TUESDAY NIGHT THROUGH FRIDAY...A CHANCE OF SHOWERS OR THUNDERSTORMS.
OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...SEVERE THUNDERSTORM WATCH ALL ZONES UNTIL 02Z.
GA...SEVERE THUNDERSTORM WATCH ALL ZONES UNTIL 02Z.

&&

NEAR TERM/AVIATION...DCM
Hazardous weather outlook, Jun 11, 5:00 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
500 AM EDT MON JUN 11 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120900-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
500 AM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT...ESPECIALLY ACROSS THE CENTRAL SAVANNAH RIVER AREA.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
AREA TODAY AND CONTINUE INTO TONIGHT. THE STRONGEST STORMS
WILL LIKELY BE THIS AFTERNOON AND EVENING. A FEW COULD BECOME
SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS AROUND
60 MPH. SOME OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY
RAIN WITH AMOUNTS FROM 1 TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:16 PM EDTSevere Thunderstorm WarningCAELancaster44 min
Jun 11, 2:50 PM EDTSevere Thunderstorm WarningCAEKershaw55 min
Jun 11, 3:37 PM EDTTornado WarningCAEFairfield38 min
Jun 11, 4:12 PM EDTSevere Thunderstorm WarningCAEFairfield33 min
Jun 11, 4:16 PM EDTSevere Thunderstorm WarningCAELee44 min
Jun 11, 4:26 PM EDTSevere Thunderstorm WarningCAEKershaw, Richland34 min
Jun 11, 4:56 PM EDTSevere Thunderstorm WarningCAEBarnwell49 min
Jun 11, 5:42 PM EDTSevere Thunderstorm WarningCAESumter35 min
Jun 11, 5:48 PM EDTSevere Thunderstorm WarningCAEMcCormick42 min
Jun 11, 6:00 PM EDTSevere Thunderstorm WarningCAEBamberg30 min
Jun 11, 6:11 PM EDTSevere Thunderstorm WarningCAEOrangeburg34 min
Jun 11, 6:37 PM EDTSevere Thunderstorm WarningCAEBamberg14 min
Jun 11, 6:40 PM EDTSevere Thunderstorm WarningCAEOrangeburg50 min
Jun 11, 6:57 PM EDTSevere Thunderstorm WarningCAECalhoun, Lexington, Richland48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.